Alert archive / Ohio / Wind Advisories in 2022
Wind Advisory 7, NWS Northern Indiana
NWS Northern Indiana issued this wind advisory at Apr 15, 2022, 3:55 AM EDT for 5 counties in Indiana; 8 counties in Ohio. It took effect at Apr 15, 2022, 12:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2022, 3:55 AM EDT (07:55 UTC)
- In effect from
- Apr 15, 2022, 12:00 PM EDT
- Expired
- Apr 15, 2022, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Northern Indiana
Counties Adams County, IN, Allen County, IN, Blackford County, IN, Jay County, IN, Wells County, IN, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 98 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 3086 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
398 WWUS73 KIWX 150755 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 355 AM EDT Fri Apr 15 2022 INZ018-026-027-033-034-OHZ004-005-015-016-024-025-151600- /O.NEW.KIWX.WI.Y.0007.220415T1600Z-220416T0000Z/ Allen IN-Wells-Adams-Blackford-Jay-Defiance-Henry-Paulding-Putnam- Van Wert-Allen OH- Including the cities of Fort Wayne, New Haven, Bluffton, Ossian, Decatur, Berne, Hartford City, Montpelier, Portland, Dunkirk, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 355 AM EDT Fri Apr 15 2022 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to around 45 mph expected. * WHERE...Portions of northern Indiana and northwest Ohio. * WHEN...From noon today to 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MCD
2 follow-up statements
344 WWUS73 KIWX 151434 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 1034 AM EDT Fri Apr 15 2022 OHZ001-002-160000- /O.EXA.KIWX.WI.Y.0007.220415T1600Z-220416T0000Z/ Williams-Fulton OH- Including the cities of Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, and Delta 1034 AM EDT Fri Apr 15 2022 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West to southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Williams and Fulton OH Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ INZ018-026-027-033-034-OHZ004-005-015-016-024-025-160000- /O.CON.KIWX.WI.Y.0007.220415T1600Z-220416T0000Z/ Allen IN-Wells-Adams-Blackford-Jay-Defiance-Henry-Paulding-Putnam- Van Wert-Allen OH- Including the cities of Fort Wayne, New Haven, Bluffton, Ossian, Decatur, Berne, Hartford City, Montpelier, Portland, Dunkirk, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 1034 AM EDT Fri Apr 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of northern Indiana and northwest Ohio. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
857 WWUS73 KIWX 151850 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 250 PM EDT Fri Apr 15 2022 OHZ001-002-152000- /O.CAN.KIWX.WI.Y.0007.000000T0000Z-220416T0000Z/ Williams-Fulton OH- Including the cities of Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, and Delta 250 PM EDT Fri Apr 15 2022 ...WIND ADVISORY IS CANCELLED... $$ INZ018-026-027-033-034-OHZ004-005-015-016-024-025-160000- /O.CON.KIWX.WI.Y.0007.000000T0000Z-220416T0000Z/ Allen IN-Wells-Adams-Blackford-Jay-Defiance-Henry-Paulding-Putnam- Van Wert-Allen OH- Including the cities of Fort Wayne, New Haven, Bluffton, Ossian, Decatur, Berne, Hartford City, Montpelier, Portland, Dunkirk, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 250 PM EDT Fri Apr 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Portions of northern Indiana and northwest Ohio. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Apr 15, 1:10 AM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Apr 15, 1:10 AM EDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 110 AM EDT Fri Apr 15 2022 .SYNOPSIS... Issued at 306 PM EDT Thu Apr 14 2022 Light shower chances return tonight through Friday night and there is an outside chance at a brief mixture with snow in areas north of US-6 and west of US-31. Highs will be from 45 to around 50 this weekend. Low temperatures may drop below freezing in a few locations this weekend, especially Saturday night. && .SHORT TERM...(This Evening through Friday) Issued at 306 PM EDT Thu Apr 14 2022 Plenty of sunshine has allowed mixing across the area today into a 45 kt low level jet. A couple waves of isentropic downglide will provide opportunities to push down stronger wind gusts mainly this afternoon up to around 00z. Initial morning temperature observations were lagging behind model temperatures, but if they are able to catch up with maximum heating of the ground, greater mixing could be had to allow mix down of stronger gusts to near high wind warning threshold. This will continue to need watching into the afternoon. Otherwise will continue to hold onto the wind advisory with 45 to 50 mph winds along with isolated 55 to 60 mph winds expected especially west of I-69 and around 45 mph possible east of I-69. Otherwise, a diffuse cold front will stall out across the area overnight into Friday and, with some moisture advection, will continue the mention of 15 to 40 PoPs during time period. It certainly won't be widespread and won't be raining the whole time. The best times for rain appear to be in the morning as an initial shortwave moves across areas especially north of US-6, but also another shortwave moves across west to east during the late day Friday into the early evening. This would provide a break in showers, at least, for areas south of US-30 during the day Friday. Am noticing some high mid level lapse rates up to around 8C/km, but limited instability at this time during the morning hours will likely also limit the potential for hail. Lows tonight will fall towards 40 degrees, but will rise again on Friday at least into the mid 50s. With the rain letting up during the day Friday in southern areas, can see an attempt to reach the low 60s, especially south of US-24. && .LONG TERM...(Friday Night through Thursday) Issued at 306 PM EDT Thu Apr 14 2022 The cold front finally moves through Friday night and a shortwave riding along it will provide one final blow of light rain to the area. After that though, surface high pressure and mid level ridging will keep the area dry and with some sunshine for this weekend. Highs reach the 40s to low 50s. With additional cold air around Saturday night, temperatures drop into the upper 20s for lows under limited cloud cover. For those that have had plants reach that threshold for susceptibility to cold temps will want to consider covering them up. Our next chance for precipitation comes in Sunday night into early Monday and this may mix snow in with the rain, but with how warm we've been, this likely limits the snow accumulation to little to none. Additional precip chances occur Tuesday from the back edge of the Sunday night trough, which is a strung out area of vorticity, and then Wednesday out in front of an advancing warm front. Through this period, generally, temperatures will range normal to below normal. && .AVIATION...(For the 06Z TAFS through 06Z Friday Night) Issued at 110 AM EDT Fri Apr 15 2022 Tight low level baroclinic zone along srn periphery of stacked upper low over the nrn lakes will continue to fester aloft especially after sunrise timed with upstream arrival of secondary mid level moisture surge. However extremely dry sub-cloud layer remains intact and will be slow to overcome, thus expect virga through the day with slow top-down saturation/moistening and eventual light rain toward sunset. Nonetheless VFR this period with gusty wrly winds to 25kts redeveloping by mid morning and extending through late aftn. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Gale Warning until 8 PM EDT this evening for LMZ043-046. && SYNOPSIS...Roller SHORT TERM...Roller LONG TERM...Roller AVIATION...T Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Apr 14, 8:07 PM EDT, 7 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 807 PM EDT Thu Apr 14 2022 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-160015- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 807 PM EDT Thu Apr 14 2022 /707 PM CDT Thu Apr 14 2022/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-160015- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 807 PM EDT Thu Apr 14 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT FRIDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory.
Nearby
Wind Advisories in Ohio, 2022Wind Advisories in Indiana, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.